Advertisement

Multidimensional Residues and Applications

  • L. A. Aizenberg
  • A. K. Tsikh
  • A. P. Yuzhakov
Part of the Encyclopaedia of Mathematical Sciences book series (EMS, volume 8)

Abstract

One of the problems in the theory of multidimensional residues is the problem of studying and computing integrals of the form
$$\int_\gamma {\omega ,} $$
(1)
where ω is a closed differential form of degree p on a complex analytic manifold X with a singularity on an analytic set SX, and where γ is a compact p-dimensional cycle in X\S. A special case of this problem is computing the integral (1) when ω is a holomorphic (meromorphic) form of degree p = n = dimc X; in local coordinates the form can be written as ω = f(z) dz = f(z 1, ...,z n )dz 1 ∧ ... ∧ dz n , where f is a holomorphic (meromorphic) function. According to the Stokes formula, the integral (1) depends only on the homology class1 [γ] ∈ H p (X\S) and the De Rham cohomology class [ω] ∈ H P (X\S). Thus in integral (1) the cycle γ can be replaced by a cycle γ1 homologous to it (γ1 ~γ) in X\S and the form ω can be replaced by a cohomologous form ω11 ~ ω) which may perhaps be simpler; for example, it could have poles of first order on S (see § 1, Subsection 4). If γj is a basis for the p-dimensional homology of the manifold X\S, then by Stokes formula for any compact cycle γ ∈ Z p (X\S) the integral (1) is equal to
$$\int_\gamma \omega = \sum\limits_j {k_j \int_{y_j } {\omega ,} } $$
(2)
where the k j are the coefficients of the cycle γ as a combination of the basis elements γ j , γ ~ Σ j k j γ j. Formula (2) shows that the problem of computing integral (1) can be reduced t
  1. 1)

    studying the homology group H p (X\S) (finding its dimension and a basis);

     
  2. 2)

    determining the coefficients of the cycle γ with respect to a basis;

     
  3. 3)

    computing the integrals over the cycles in the basis.

     

Keywords

Complex Manifold Homology Group Transformation Formula Newton Polygon Newton Polyhedron 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Aizenberg, L.A. (1983): Application of multidimensional logarithmic residue to represent the difference between the number of integer points in a domain and its volume in the form of an integral. Dokl. Akad. Nauk SSSR 270, No., 521–523. Engl. transl.: Sov. Math., Dokl. 27, 615-617 (1983), Zbl.535. 10047.MathSciNetGoogle Scholar
  2. Aizenberg, L.A., Yuzhakov, A.P. (1979): Integral Representations and Residues in Multidimensional Complex Analysis. Novosibirsk: Nauka, 335 pp. Engl. transl.: Transl. Math. Monogr. 58. Providence: Am. Math. Soc., 283 pp. 1983, Zbl.445.32002.Google Scholar
  3. Aizenberg, L.A., Bykov, V.I., Kytmanov, A.M., Yablonskij, G.S., (1983): Search for all steady-states chemical kinetic equations with the modified method of elimination. Chem. Eng. Sci. 38, No., 1555–1567.CrossRefGoogle Scholar
  4. Andreotti, A., Norguet, F. (1964): Problème de Levi pour les classes de cohomologie. C. R. Acad. Sci., Paris, Sér. A 258, No., 778–781, Zbl.124, 388.MathSciNetzbMATHGoogle Scholar
  5. Arnol’d, V.I., Varchenko, A.N. Gusein-Zade, S.M. (1982, 1984): Singularities of Differentiable MApplngs. I, Moscow: Nauka. Engl. transl.: Boston: Birkhäuser. 382 pp (1985). Zbl.513.58001 II, Moscow: Nauka. 336 pp. Engl. transl. Boston: Birkhäuser 1988, Zbl.545.58001.Google Scholar
  6. Beauville, A. (1971): Une Notion de Résidue en Géométrie Analytique. Lect. Notes Math. 205, 183–203, Zbl.236.32004.MathSciNetCrossRefGoogle Scholar
  7. Bertini, E. (1889): Zum Fundamentalsatz aus der Theorie der algebraischen Funktionen. Math. Ann. 34, 447–449, Jbuch 21, 426.MathSciNetzbMATHCrossRefGoogle Scholar
  8. Bishop, E. (1961): MApplngs of partially analytic spaces. Am. J. Math. 83, No., 209–242, Zbl. 118, 77.MathSciNetzbMATHCrossRefGoogle Scholar
  9. Caccioppoli, R. (1949): Residui di integrali doppi e intersezioni di curve analitiche. Ann. Mat. Pura Appl., IV. Ser. 29, No., 1–14, Zbl.40, 192.MathSciNetzbMATHCrossRefGoogle Scholar
  10. Carrell, J.B. (1978): A remark on the Grothendieck residue map. Proc. Am. Math. Soc. 70, No., 43–48, Zbl.409.32005.MathSciNetzbMATHCrossRefGoogle Scholar
  11. Coleff, N.R., Herrera, M.E. (1978): Les Courants Résiduels Associés à une Forme Méromorphe. Lect. Notes Math. 633, 211 pp., Zbl.371.32007.MathSciNetGoogle Scholar
  12. Dolbeault, P. (1985): General Theory of Multidimensional Residues. Itogi Nauki Tekh., Ser. Sovrem. Probi. Mat., Fundam. Napravlenija 7, 227–251. Engl. transl. in: Encyclopaedia of Math. Sc. 7, Berlin, Heidelberg, New York: Springer-Verlag 1990, 215-242.MathSciNetGoogle Scholar
  13. Egorychev, G.P. (1977): Integral Representation and Computation of Combinatorial Sums. Novosibirsk: Nauka. 285 pp. English Transl.: Transl. Math. Monogr. 59, Providence 1984, Zbl.453.05001.Google Scholar
  14. Fotiadi, D., Froissart, M., Lascoux, J., Pham, F. (1965): Applications of an isotopy theorem. Topology 4, No., 159–191, Zbl.173, 93.MathSciNetzbMATHCrossRefGoogle Scholar
  15. Golubeva, V.A. (1976): Some questions from the analytic theory of Feynman integrals. Usp. Mat. Nauk 31, No., 135–202. Engl. transl.: Russ. Math. Surv. 31, No. 2, 139-207 (1976), Zbl.334.28008.zbMATHGoogle Scholar
  16. Gordon, G. (1974): The Residue Calculus in Several Complex Variables. Lect. Notes Math. 409, 430–438, Zbl.297.32009.CrossRefGoogle Scholar
  17. Griffiths, P.A. (1969): On the periods of certain rational integrals. Ann. Math. II. Ser. 90, No., 460–541, Zbl.215, 81.zbMATHCrossRefGoogle Scholar
  18. Griffiths, P.A. (1976): Variations on a theorem of Abel. Invent. Math. 35, No., 321–390, Zbl.339. 14003.MathSciNetzbMATHCrossRefGoogle Scholar
  19. Griffiths, P.A., Harris, J. (1978): Principles of Algebraic Geometry. New York: John Wiley & Sons. 813 pp., Zbl.408.14001.zbMATHGoogle Scholar
  20. Griffiths, P.A., King, J. (1973): Nevanlinna theory and holomorphic mApplngs between algebraic varieties. Acta Math. 130, No. 3-4, 145–220, Zbl.258.32009.MathSciNetzbMATHCrossRefGoogle Scholar
  21. Hartshorne, R. (1966): Residues and Duality. Lect. Notes Math. 20, 423 pp., Zbl.212, 261.MathSciNetGoogle Scholar
  22. King, J. (1971): The currents defined by analytic varieties. Acta Math. 127, No. 1-2, 185–220, Zbl.224.32008.MathSciNetzbMATHCrossRefGoogle Scholar
  23. King, J. (1972): A residue formula for complex subvarieties (preprint). See also: Proc. Conf. Chapel Hill 1970, 43-56 (1970), Zbl.224.32009.Google Scholar
  24. Krasnov, V.A. (1972): Cohomology of complexes of meromorphic forms and residues. Izv. Akad. Nauk SSSR, Ser. Mat. 36, 1237–1268. Engl. transl.: Math. USSR, Izv. 6, 1217-1250 (1974), Zbl.248.32007.MathSciNetzbMATHGoogle Scholar
  25. Khovanskij, A.G. (1978): Newton polyhedra and the Euler-Jacoby formula. Usp. Mat. Nauk 33, No., 237–238. Engl. transl.: Russ. Math. Surv. 33, No. 6, 237-238 (1978), Zbl.442.14020.Google Scholar
  26. Kushnirenko, A.G. (1975): Newton polyhedra and the number of solutions for systems of k equations with k unknowns. Usp. Mat. Nauk 30, No., 266–267 (Russian).Google Scholar
  27. Lelong, P. (1968): Fonctions Plurisousharmoniques et Formes Differentielles Positives. New York: Gordon and Breach. 79 pp., Zbl.195, 116.zbMATHGoogle Scholar
  28. Leray, J. (1959): Le calcul différentiel et intégral sur une variété analytique complexe (Problème de Cauchy, III). Bull. Soc. Math. Fr. 87, 81–180, Zbl.199, 412.MathSciNetzbMATHGoogle Scholar
  29. Lomadze, V.G. (1981): On residues in algebraic geometry. Izv. Akad. Nauk SSSR, Ser. Mat. 45, No., 1258–1287. Engl. transl.: Math. USSR, Izv. 19, 495-520 (1982), Zbl.528.14003.MathSciNetGoogle Scholar
  30. Lupacciolu, G. (1979): On the argument principle in multidimensional complex manifolds. Atti Accad. Naz. Lincei, VIII. Ser. Rend., Cl. Sci. Fis. Mat. Nat. 66, No., 323–330, Zbl.507.32003.MathSciNetzbMATHGoogle Scholar
  31. Martinelli, E. (1955): Contributi alla teoria dei residue per le funzioni di due variabili complesse. Ann. Mat. Pura Appl., IV. Ser. 39, No., 335–343, Zbl.66, 62.MathSciNetzbMATHCrossRefGoogle Scholar
  32. Norguet, F. (1959): Dérivées partielles et résidus de formes différentielles sur une variété analytique complexe. Sémin. Anal. P. Lelong 2, Paris 1958-1959, No. 10, Zbl.197, 69.Google Scholar
  33. Norguet, F. (1971): Introduction à la Théorie Cohomologique des Résidus. Lect. Notes Math. 205, 34–55, Zbl.218.32004.MathSciNetCrossRefGoogle Scholar
  34. Palamodov, V.P. (1967): On the multiplicity of a holomorphic mapping. Funkts. Anal. Prilozh. 1, No., 54–65. Engl. transl.: Funct. Anal. Appl. 1, 218-226 (1967), Zbl.164, 92.MathSciNetGoogle Scholar
  35. Pham, F. (1967): Introduction à l’Étude Topologique des Singularités de Landau. Mém. Sci. Math. 164, 143 pp., Paris: Gauthier-Villars, Zbl.157, 275.Google Scholar
  36. Poincaré, H. (1887): Sur les résidus des intégrales doubles. Acta Math. 9, 321–380, Jbuch 19, 275.MathSciNetzbMATHCrossRefGoogle Scholar
  37. Roos, G. (1974): L’intégrale de Cauchy dans ℂn. Lect. Notes Math. 409, 171–195, Zbl.304.32005.MathSciNetGoogle Scholar
  38. Solomin, J.E. (1977): Le résidu logarithmique dans les intersections non complètes. C. R. Acad. Sci., Paris, Sér. A 284, No., 1061–1064, Zbl.354.32005.MathSciNetzbMATHGoogle Scholar
  39. Sorani, G. (1963): Sui residue delle forme differenziali di una varieta analitica complessa. Rend. Mat. Appl., V. Ser. 22, No. 1–2, 1–23, Zbl. 124, 389.MathSciNetzbMATHGoogle Scholar
  40. Tong, Y.L. (1973): Integrai representation formulae and Grothendieck residue symbol. Am. J. Math. 95, No., 904–917, Zbl.291.32008.zbMATHCrossRefGoogle Scholar
  41. Tsikh, A.K. (1984): Local residues in ℂn. Algebraic applications. Mat. Sb., Nov. Ser. 123, No., 230–242. Engl. transl.: Math. USSR, Sb. 51, 225-237 (1985).MathSciNetGoogle Scholar
  42. Tsikh, A.K., Yuzhakov, A.P. (1984): Properties of the complete sum of residues with respect to a polynomial mapping, and their applications. Sib. Mat. Zh. 25, No. 4, 207-213. Engl. transl.: Sib. Math. J. 25, 677-682 (1984), Zbl.561.32003.Google Scholar
  43. Varchenko, A.N. (1983): Asymptotics of integrals and Hodge structures. Itogi Nauki Tekh., Ser. Sovrem. Probl. Mat. 22, 130–166. Engl. Transl.: J. Sov. Math. 27, 2760-2784 (1984), Zbl.543.58008.MathSciNetGoogle Scholar
  44. Wirtinger, W. (1937): Ein Integralsatz über analytische Gebilde im Gebiete von mehreren komplexen Veränderlichen. Monatsh. Math. Phys. 45, 418–431, Zbl.16, 408.MathSciNetGoogle Scholar
  45. Yuzhakov, A.P. (1975): On an application of the multiple logarithmic residue to the expansion of implicit functions in power series. Mat. Sb., Nov. Ser. 97, No., 177–192. Engl. transl.: Math. USSR, Sb. 26, 165-179 (1976), Zbl.326.32002.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1994

Authors and Affiliations

  • L. A. Aizenberg
  • A. K. Tsikh
  • A. P. Yuzhakov

There are no affiliations available

Personalised recommendations